Fat ankles/feet again...: I was really... - British Liver Trust

British Liver Trust

26,978 members13,577 posts

Fat ankles/feet again...

Snorkers65 profile image

I was really suffering from side effects when taking Spironolactone so my GP told me to stop - the fat ankles are back with a vengeance... what a lovely (British term) affliction this is!!

21 Replies

Hi snorker and welcome (not seen you before?)

There are other tablets you can take instead of Spironolactone. I didn’t get on with Spironolactone so I was put on Furosemide- much nicer - for me!

What has your GP replaced your Spironolactone with?

Miles

Snorkers65 profile image
Snorkers65 in reply to

Hi - been here for a while but go through spells of activity/inactivity which is our lives I guess :-(

Nothing else prescribed yet, they want the new blood test results - Platelets just keep going down, 47 lat time 🙏

in reply to Snorkers65

Hi again 😁

Sorry I hadn’t seen (or maybe not remembered 😁) your previous posts! My platelets are also low and have been for 7+ years but I have never seen actual values and nothing is being done. Last Consultant I saw about it said that nothings going to change so I don’t need to see you again!

Snorkers65 profile image
Snorkers65 in reply to

That is disgraceful, my GP has told me that below 50 means that I cannot have surgery and if I did it would be ICU before and after....

Surely they should share the results with you, I can see mine online??

in reply to Snorkers65

Aha I’m found a value - pre TP - a little bit above yours - well below the reference range. Ah well.

Snorkers65 profile image
Snorkers65 in reply to

I have an appointment on July 16th to see my consultant.. let’s just see I guess 🤞🤞🤞

davianne profile image
davianne in reply to Snorkers65

Hi Snorker, I have had swollen feet/ankles, but have never been given any meds to help.Mine are worse in hot weather and when I have been on my feet a lot. I too have low platelets, 28 last time and have regular nosebleeds which are hard to stop. I switched to an electric razor to stop bleeds from shaving, But I still managed to cut myself with that 😁😁 occasionally.

David

I have always called them "Fankles" Tee hee. :-) I hope you find something that provides some relief.

Thank you, so do I !!

So do my daughters 😂😂😂

Hello, What types of side effects are you having? I notice that I get round patches of red skin that itch like crazy. Does anyone else have this problem? I am taking Spironolactone and Furosemide, 1 tablet of each 12 hours apart. It seems to reduce my fluid build up more evenly and I feel better than when I was taking both at the same time of day. I believe that Furosemide is hard on your kidneys and Spironolactone is not.

Morning - I get numbness and pins & needles in my hands and feet - bizarre feeling and it stopped as soon as I stopped taking the Spironolactone, the GP said he had seen this on many occasions....

We put 2 bricks under each of the legs at the bottom of the bed

Snorkers65 profile image
Snorkers65 in reply to Yuiop

Thank you for the message. I have the end of my bed raised and also a big footstool to elevate my feet high when sitting.. sadly not working 😔

Hi Snorkers. I was on Spironolactone for high BP along with furosemide. Might as well lived in the toilet! Bad side effects. Face blistered and swelled and peeled, weak muscles and could barely walk. Tired all the time and couldn’t sleep. But hey-ho I had thin ankles for me. Told the Doc I couldn’t keep taking it

Snorkers65 profile image
Snorkers65 in reply to Saffron20

The ankles are getting bigger still.. let’s hope they can find me something.. thankfully no toilet issues here!!

Hi Snorkers. Have you tried your feet above the level of your heart when laying down. Alf

Hi Alf - yes, bed is elevated - sh*t sleeping position and to no avail thus far - Dale

That's going to be difficult for you then if you've got another 3 weeks to go to see the consultant. Think you should give your GP a ring!

Blood tests at the GP on Thursday so will mention it to the nurse...

Blood tests now next week, NHS cannot fit me in as someone is on holiday......

You may also like...